Bernoulli

  • Bernoulli
  • Volume 24, Number 2 (2018), 1463-1496.

Characterization of the convergence in total variation and extension of the Fourth Moment Theorem to invariant measures of diffusions

Seiichiro Kusuoka and Ciprian A. Tudor

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give necessary and sufficient conditions to characterize the convergence in distribution of a sequence of arbitrary random variables to a probability distribution which is the invariant measure of a diffusion process. This class of target distributions includes the most known continuous probability distributions. Precisely speaking, we characterize the convergence in total variation to target distributions which are not Gaussian or Gamma distributed, in terms of the Malliavin calculus and of the coefficients of the associated diffusion process. We also prove that, among the distributions whose associated squared diffusion coefficient is a polynomial of second degree (with some restrictions on its coefficients), the only possible limits of sequences of multiple integrals are the Gaussian and the Gamma laws.

Article information

Source
Bernoulli, Volume 24, Number 2 (2018), 1463-1496.

Dates
Received: November 2015
Revised: May 2016
First available in Project Euclid: 21 September 2017

Permanent link to this document
https://projecteuclid.org/euclid.bj/1505980901

Digital Object Identifier
doi:10.3150/16-BEJ904

Mathematical Reviews number (MathSciNet)
MR3706799

Zentralblatt MATH identifier
06778370

Keywords
convergence in total variation diffusions Fourth Moment Theorem invariant measure Malliavin calculus multiple stochastic integrals Stein’s method weak convergence

Citation

Kusuoka, Seiichiro; Tudor, Ciprian A. Characterization of the convergence in total variation and extension of the Fourth Moment Theorem to invariant measures of diffusions. Bernoulli 24 (2018), no. 2, 1463--1496. doi:10.3150/16-BEJ904. https://projecteuclid.org/euclid.bj/1505980901


Export citation

References

  • [1] Azmoodeh, E., Peccati, G. and Poly, G. (2014). Convergence towards linear combinations of chi-squared random variables. Preprint.
  • [2] Bibby, B.M., Skovgaard, I.M. and Sørensen, M. (2005). Diffusion-type models with given marginal distribution and autocorrelation function. Bernoulli 11 191–220.
  • [3] Bourguin, S. and Tudor, C.A. (2011). Cramér theorem for gamma random variables. Electron. Commun. Probab. 16 365–378.
  • [4] Eden, R. and Viens, F. (2013). General upper and lower tail estimates using Malliavin calculus and Stein’s equations. In Seminar on Stochastic Analysis, Random Fields and Applications VII. Progress in Probability 67 55–84. Basel: Birkhäuser/Springer.
  • [5] Kusuoka, S. and Tudor, C.A. (2012). Stein’s method for invariant measures of diffusions via Malliavin calculus. Stochastic Process. Appl. 122 1627–1651.
  • [6] Nourdin, I. and Peccati, G. (2009). Stein’s method on Wiener chaos. Probab. Theory Related Fields 145 75–118.
  • [7] Nourdin, I. and Peccati, G. (2009). Noncentral convergence of multiple integrals. Ann. Probab. 37 1412–1426.
  • [8] Nourdin, I. and Peccati, G. (2012). Normal Approximations with Malliavin Calculus: From Stein’s Method to Universality. Cambridge Tracts in Mathematics 192. Cambridge: Cambridge Univ. Press.
  • [9] Nourdin, I., Peccati, G. and Swan, Y. (2014). Entropy and the fourth moment phenomenon. J. Funct. Anal. 266 3170–3207.
  • [10] Nourdin, I. and Poly, G. (2013). Convergence in total variation on Wiener chaos. Stochastic Process. Appl. 123 651–674.
  • [11] Nourdin, I. and Viens, F.G. (2009). Density formula and concentration inequalities with Malliavin calculus. Electron. J. Probab. 14 2287–2309.
  • [12] Nualart, D. (2006). The Malliavin Calculus and Related Topics, 2nd ed. Probability and Its Applications (New York). Berlin: Springer.
  • [13] Nualart, D. and Ortiz-Latorre, S. (2008). Central limit theorems for multiple stochastic integrals and Malliavin calculus. Stochastic Process. Appl. 118 614–628.
  • [14] Nualart, D. and Peccati, G. (2005). Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33 177–193.
  • [15] Peccati, G. and Tudor, C.A. (2005). Gaussian limits for vector-valued multiple stochastic integrals. In Séminaire de Probabilités XXXVIII. Lecture Notes in Math. 1857 247–262. Berlin: Springer.
  • [16] Tudor, C.A. (2013). Analysis of Variations for Self-Similar Processes: A Stochastic Calculus Approach. Probability and Its Applications (New York). Cham: Springer.
  • [17] Tudor, C.A. (2014). Chaos expansion and asymptotic behavior of the Pareto distribution. Statist. Probab. Lett. 91 62–68.
  • [18] Üstünel, A.S. and Zakai, M. (1989). On independence and conditioning on Wiener space. Ann. Probab. 17 1441–1453.